Alert archive / Alabama / Freeze Warnings in 2024
Freeze Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Nov 29, 2024, 2:00 AM CST for 5 counties in Mississippi; 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Nov 30, 2024, 12:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2024, 2:00 AM CST (08:00 UTC)
- In effect from
- Nov 30, 2024, 12:00 AM CST
- Expired
- Nov 30, 2024, 7:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
830 WWUS74 KMOB 290800 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 200 AM CST Fri Nov 29 2024 ALZ051>060-261-262-FLZ201-203-205-MSZ067-075-076-078-079-291600- /O.UPG.KMOB.FZ.A.0002.241130T0600Z-241130T1300Z/ /O.NEW.KMOB.FZ.W.0003.241130T0600Z-241130T1300Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland- Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-Greene-Stone-George- Including the cities of Waynesboro, Monroeville, Andalusia, Silas, Atmore, McLain, Lucedale, Milton, Greenville, Saraland, Citronelle, Walnut Hill, Stockton, Evergreen, Chatom, Opp, Wiggins, Flomaton, Brewton, Jackson, Molino, Homewood, Thomasville, New Augusta, Grove Hill, Richton, Crestview, Luverne, Jay, Millry, Leakesville, Lisman, Butler, Century, Pine Hill, Beaumont, Brantley, and Camden 200 AM CST Fri Nov 29 2024 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida, and southeast Mississippi. * WHEN...From midnight tonight to 7 AM CST Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
105 WWUS74 KMOB 291726 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1126 AM CST Fri Nov 29 2024 ALZ051>060-261-262-FLZ201-203-205-MSZ067-075-076-078-079-300500- /O.CON.KMOB.FZ.W.0003.241130T0600Z-241130T1300Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland- Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Century, Molino, Walnut Hill, Jay, Milton, Crestview, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1126 AM CST Fri Nov 29 2024 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST SATURDAY... * WHAT...Sub-freezing temperatures of 29 to 32 degrees expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From midnight tonight to 7 AM CST Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
981 WWUS74 KMOB 300528 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1128 PM CST Fri Nov 29 2024 ALZ051>060-261-262-FLZ201-203-205-MSZ067-075-076-078-079-301300- /O.CON.KMOB.FZ.W.0003.241130T0600Z-241130T1300Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland- Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-Greene-Stone-George- Including the cities of Silas, Jay, McLain, Andalusia, Stockton, Saraland, Brewton, Opp, Waynesboro, Monroeville, Evergreen, Lucedale, Richton, Jackson, Butler, Leakesville, Beaumont, Walnut Hill, Homewood, Brantley, Luverne, Chatom, Greenville, Century, Thomasville, Citronelle, Atmore, Lisman, Milton, Grove Hill, Camden, Crestview, Millry, Flomaton, Wiggins, Molino, New Augusta, and Pine Hill 1128 PM CST Fri Nov 29 2024 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida, and southeast Mississippi. * WHEN...Until 7 AM CST Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
146 WWUS74 KMOB 300857 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 257 AM CST Sat Nov 30 2024 ALZ051>060-261-262-FLZ201-203-205-MSZ067-075-076-078-079-301700- /O.NEW.KMOB.FZ.A.0003.241201T0600Z-241201T1400Z/ /O.CON.KMOB.FZ.W.0003.000000T0000Z-241130T1300Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland- Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-Greene-Stone-George- Including the cities of Luverne, Century, Stockton, Crestview, Molino, Wiggins, Waynesboro, Millry, Leakesville, Flomaton, Lisman, Pine Hill, Jackson, Milton, Brewton, Thomasville, Richton, Monroeville, Homewood, Saraland, Greenville, Atmore, Lucedale, Camden, Beaumont, Citronelle, Andalusia, Evergreen, New Augusta, Jay, McLain, Opp, Walnut Hill, Butler, Grove Hill, Brantley, Silas, and Chatom 257 AM CST Sat Nov 30 2024 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 30. For the Freeze Watch, sub-freezing temperatures as low as 28 possible. * WHERE...Portions of south central and southwest Alabama, northwest Florida, and southeast Mississippi. * WHEN...For the Freeze Warning, until 7 AM CST this morning. For the Freeze Watch, from late tonight through Sunday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ALZ263>266-FLZ202-204-206-301700- /O.NEW.KMOB.FZ.A.0003.241201T0600Z-241201T1400Z/ Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Dauphin Island, Bay Minette, Spanish Fort, Navarre, Beulah, Gulf Shores, Fairhope, Fort Walton Beach, Wright, Grand Bay, Theodore, Pensacola, Valparaiso, Niceville, Destin, Ensley, Orange Beach, Bayou La Batre, Daphne, Seminole, Gulf Breeze, Foley, Pensacola Beach, Fort Pickens, Eglin AFB, Fort Morgan, Perdido Bay, Mobile, Prichard, and Bagdad 257 AM CST Sat Nov 30 2024 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 possible. * WHERE...In Alabama, Baldwin Central, Baldwin Coastal, Mobile Central, and Mobile Coastal Counties. In Florida, Escambia Coastal, Okaloosa Coastal, and Santa Rosa Coastal Counties. * WHEN...From late tonight through Sunday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Nov 28, 11:42 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Nov 28, 11:42 PM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1142 PM CST Thu Nov 28 2024
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1142 PM CST Thu Nov 28 2024
VFR conditions should generally prevail through the period. A band
of light showers is expected to pass across the area during the
early morning hours. A brief reduction in visibility to MVFR is
possible with this activity, but most areas should remain VFR.
Gusty northerly winds will continue through the period, with gusts
approaching 20-25 knots, especially during the day on Friday. /96
&&
.PREV DISCUSSION... /issued 557 PM CST Thu Nov 28 2024/
..New AVIATION...
AVIATION...
(00Z TAFS)
Issued at 552 PM CST Thu Nov 28 2024
VFR conditions are generally expected throughout the TAF cycle in
the wake of the cold front. A band of light to moderate rain is
expected to develop across the coastal counties overnight and
persist through the morning hours. Ceilings are forecast to remain
VFR, however, brief periods of MVFR visibilities could accompany
the rain. Skies will clear once the rain slides out of the area in
the mid to late morning hours. Gusty northerly winds are expected
through the period with gusts to 20-25 knots. 07/mb
PREV DISCUSSION... /issued 308 PM CST Thu Nov 28 2024/
.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Friday Night)
Issued at 301 PM CST Thu Nov 28 2024
The cold front is now pushing south of the coast as of early this
afternoon. Rain chances have come to an end for the time being.
However, rain chances will return to the coastal counties prior to
sunrise tomorrow as another shortwave approaches from the north and
west and rounds the base of the longwave trough. Mid and upper level
forcing will sufficiently increase with this feature to result in a
chance of light to moderate rain from roughly 3am to 9am Friday.
Overall rain totals will be light, but some areas closer to the
immediate coast could receive a tenth to quarter of an inch. Rain
will quickly push east of the area by mid Friday morning with
clearing skies expected by afternoon.
Cold air advection hasn't been overly strong immediately in the wake
of the front, so while dewpoints quickly lowered, the scattering of
clouds has allowed the sun to help level off the near term temp
drop. Stronger cold air advection will develop this evening,
however, and will result in lows dropping into the upper 30s far
inland to mid to upper 40s along the coast. Friday will not make it
out of the 50s with the exception being at the beaches which may get
to 60 degrees. The cold surface high will settle over the TN River
Valley Friday night, setting the stage for a cold night. Guidance
indicates that most areas north of the I-10 corridor will drop to
near or below freezing by Saturday morning. The only fly in the
ointment is the potential for high level cloud cover to stream in
from the west. It's a bit uncertain on if it will be extensive
enough to impact temperatures. For now, went a few degrees above the
consensus MOS guidance. Even with that, there is the potential for a
freeze over much of the inland forecast area. Given this, we have
issued a Freeze Watch for late Friday night/early Saturday morning.
34/JFB
SHORT THROUGH LONG TERMs...
(Saturday through Thursday)
Issued at 301 PM CST Thu Nov 28 2024
A pair of upper level shortwaves move through a mean upper trough over
the eastern Conus through the period. With a dry airmass over the
Southeast in the wake of Turkey Day's system, the biggest item to
deal with is a fluctuation in temperatures. General northerly flow
will help to keep temperatures below seasonal norms over most of the
forecast area. Saturday's high temperatures in the low 50s well
inland to around 60 along the coast rises to the upper 50s to low
60s on Sunday. A passing shortwave will move a reinforcing front
south over the Southeast Sunday/Sunday night, with high temperatures
dropping back into the low 50s to near 60 on Monday. Another
shortwave system passing mid week shifts low level flow back to
onshore Tuesday night into Wednesday, with showers approaching from
the west and high temperatures ranging from around 60 to the mid 60s
for Wednesday. For Thursday, high temperatures in the mid 60s to
around 70s, with isolated to scattered rainshowers expected.
Looking at low temperatures, freezing temperatures return to the
forecast area, ranging from the upper 20s well north of Highway 84
to upper 30s south of Interstate 10 Saturday night. The freezing
line for both nights runs from New Augusta to south of Crestview. A
Freeze Watch/Warning may be needed for portions of the forecast area
Saturday night. How a far south is a bit hard to pin down at this
time, but will continue to monitor as the weekend approaches. Low
temperatures moderate slowly upward Sunday and Monday nights with a
more significant jump into the mid 30s to low 40s for Tuesday night.
Increasing moisture levels will bring a more significant rise in low
temperatures, with low temperatures around 40 expected north of
Highway 84 to around 50 south of I-10.
With the northerly flow through the Extended, the risk of dangerous
rip currents is expected to be low through the weekend into the
coming week.
/16
MARINE...
Issued at 301 PM CST Thu Nov 28 2024
Moderate to strong offshore flow will develop tonight in the wake of
a cold front. These strong winds will persist through Friday night.
Seas will build to 3 to 7 feet over the open Gulf waters, highest
beyond 20nm. A Small Craft Advisory is in effect from 6pm this
evening through early Saturday morning. Winds will diminish some
over the weekend, with a light to moderate northeast flow persisting
through early next week. 34/JFB
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 44 57 33 58 36 63 34 59 / 20 20 0 0 0 0 0 0
Pensacola 48 59 38 59 41 63 40 59 / 40 40 0 0 0 0 0 0
Destin 49 62 41 61 44 65 42 61 / 40 40 0 0 0 0 0 0
Evergreen 43 56 30 57 28 60 28 56 / 0 0 0 0 0 0 0 0
Waynesboro 40 54 29 56 28 60 28 56 / 10 0 0 0 0 0 0 0
Camden 40 54 30 53 27 57 26 53 / 0 0 0 0 0 0 0 0
Crestview 45 60 31 60 29 64 30 61 / 30 30 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Watch from late Friday night through Saturday morning for
ALZ051>060-261-262.
FL...Freeze Watch from late Friday night through Saturday morning for
FLZ201-203-205.
MS...Freeze Watch from late Friday night through Saturday morning for
MSZ067-075-076-078-079.
GM...Small Craft Advisory until 9 AM CST Saturday for GMZ630>632-650-
655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobNearby
Freeze Warnings in Alabama, 2024Freeze Warnings in Mississippi, 2024Freeze Warnings in Florida, 2024Every freeze warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.